North Dakota, 2004

Hail in North Dakota, June 5, 2004

June 5, 2004 · NWS FGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 5, 1:30 AM CST, 0 minutes earlier.

Area forecast discussion, Jun 5, 1:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
230 AM CDT SAT JUN 5 2004

FORECAST CHALLENGE CONCERN TEMPERATURES AND RAIN CHANCES.

MODELS IN REASONABLE AGREEMENT THROUGH PERIOD ALTHOUGH IN EARLY
GOING PREFER SLOWER GFS SOLUTION. WILL END UP USING MIX FOR GRIDS.

FAIRLY COMPLEX AREA OF LOW PRESSURE OVER REGION HOWEVER LATE NIGHT
CONVECTION FOCUSED ALONG TWO BOUNDARIES...E-W BOUNDARY ACROSS N
ND-NW MN AND VCNTY OF SURFACE LOW AND ASSOCIATED BOUNDARIES OVER NE
SD/SE ND. SHORT WAVE ENERGY WELL EVIDENT FROM WATER VAPOR LOOP
HOWEVER LACK OF SIGNIFICANT LOW LEVEL JET RESULTING IN CONVECTION
REMAINING GENERALLY BLO SEVERE LIMITS. WILL MONITOR TRENDS FOR AM
MENTION...LIKELY FROM VALLEY EAST DURING AM HOURS. CONCERN REMAINDER
OF DAY WILL BE AFTERNOON CONVECTION WITH BOUNDARY. LEANING TOWARDS
SLOWER GFS SOLUTION WHICH WOULD HAVE BOUNDARY INTO EASTERN FA DURING
LATE AFTERNOON EARLY EVENING. MOISTURE...INSTABILITY AND LIFT
SUFFICIENT FOR SEVERE POTENTIAL THIS AREA DURING SMALL WINDOW FROM
LATE AFTERNOON EARLY AFTERNOON AND WILL HIGHLIGHT IN HWO.  CLEARING
BEHIND WAVE WITH COLUMN SHOWING GOOD DRYING WITH PWATS DROPPING BLO
AN INCH WITH ETA DOWN TO HALF INCH SO CONVECTION SHOULD BE LIMITED
TO ALONG BOUNDARY.

SHORT WAVE RIDGE BUILDS INTO FA OVERNIGHT AND INTO SUNDAY WITH
SURFACE HIGH PRESSURE AND DRYING COLUMN. COLD ADVECTION LIMITED TO
SATURDAY NIGHT SO WILL SEE SOME COOLER MIN TEMPERATURES. WITH GOOD
AMOUNT OF SOLAR EXPECTED SUNDAY TEMPERATURES SHOULD HOVER CLOSE OR A
LITTLE ABOVE AVERAGE.

REGION TRANSITIONS INTO SW FLOW ALOFT SUNDAY NIGHT CONTINUING INTO
UPCOMING WORK WEEK WITH LOW PRESSURE AFFECTING NORTHERN PLAINS FOR
RENEWED TSRA CHANCES. PRECIPITABLE H2O VALUES IMPRESSIVE ESPECIALLY
FROM GFS. WITH ABOVE AND FACT THAT BOUNDARIES FAIRLY PARALLEL TO
FLOW THERE IS POTENTIAL FOR MORE HEAVY RAIN WHICH MAY COMPOUND
CURRENT PROBLEM AREAS. TOUGH AT THIS TIME TO PINPOINT PARTICULAR
AREA HOWEVER NORTHERN AREAS MAY HAVE BEST POTENTIAL WITH CAPPING
POSSIBILITIES ACROSS SOUTH. ESF ISSUED YESTERDAY AND WILL UPDATE
WITH POTENTIAL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH
DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO
CODE WILL REMAIN FXUS63 KFGF.

VOELKER
Hazardous weather outlook, Jun 4, 5:33 AM CST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
633 AM CDT FRI JUN 4 2004

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-041533-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
633 AM CDT FRI JUN 4 2004

...CHANCE FOR SEVERE THUNDERSTORMS TONIGHT FOR EASTERN NORTH DAKOTA
AND THE RED RIVER VALLEY OF MINNESOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH
DAKOTA AND THE RED RIVER VALLEY OF NORTHWEST MINNESOTA TONIGHT.
LARGE HAIL IS THE MAIN THREAT.  THE MAIN THREAT IS OVER THE DEVILS
LAKE BASIN BETWEEN 6 PM AND 10 PM...MOVING INTO THE RED RIVER VALLEY
BETWEEN 9 PM AND 2 AM.  IN ADDITION TO LARGE HAIL...LOCALLY HEAVY
RAINFALL OF OVER AN INCH CAN BE EXPECTED WHICH COULD CAUSE
FLOODING.

THE THUNDERSTORMS ARE EXPECTED TO WEAKEN IN INTENSITY AS THEY MOVE
EAST OF THE VALLEY INTO NORTHWEST AND WEST CENTRAL MINNESOTA LATE
TONIGHT.  BUT LOCALLY HEAVY RAINS ARE STILL POSSIBLE.

AN AREA OF LOW PRESSURE OVER MONTANA WILL MOVE EAST ALONG THE SOUTH
AND NORTH DAKOTA BORDER TONIGHT...AND INTO MINNESOTA SATURDAY
MORNING.  SOUTH WINDS AHEAD OF THIS LOW WILL TRANSPORT MOIST AND
UNSTABLE AIR INTO THE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THIS WILL BE AN UNSETTLED PERIOD AS SUMMER TIME WARM...MOIST AND
UNSTABLE AIRMASS INVADES THE REGION.  LINGERING THUNDERSTORMS WILL
EXIT MINNESOTA LAKES COUNTRY BY EARLY AFTERNOON SATURDAY.  THEN DRY
ON SUNDAY.  THE NEXT SYSTEM WILL MOVE INTO NORTH DAKOTA MONDAY WITH
THE NEXT CHANCE FOR SEVERE WEATHER MONDAY NIGHT...ESPECIALLY OVER
NORTHEAST NORTH DAKOTA. THE SYSTEM WILL THEN STALL OUT OVER THE
NORTHERN PLAINS THROUGH THURSDAY GIVING DAILY CHANCES FOR SHOWERS
AND THUNDERSTORMS...WITH THE BEST CHANCES NORTH OF A VALLEY CITY TO
FARGO TO ROSEAU LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER EASTERN NORTH DAKOTA.

RIDDLE

The radar

The Fargo/Grand Forks radar (KMVX), 120 km away, was scanning. The volume nearest the first event began at 07:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ramsey

When
June 5, 1:30 AM CST
Where
Ramsey County, 3 mi NNW of Lawton
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.333, -98.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409299.